Advertisement

Background

  • Friedrich Wehrung
Chapter
  • 469 Downloads
Part of the Lecture Notes in Mathematics book series (LNM, volume 2188)

Abstract

Generally speaking, this book deals with arithmetical systems that arise naturally as invariants of various mathematical structures.

Bibliography

  1. 5.
    Ara, P.: Extensions of exchange rings. J. Algebra 197(2), 409–423 (1997). MR 1483771 (98j:16021)Google Scholar
  2. 6.
    Ara, P.: The realization problem for von Neumann regular rings. In: Ring Theory 2007, pp. 21–37. World Scientific Publishing, Hackensack, NJ (2009). MR 2513205 (2010k:16020)Google Scholar
  3. 7.
    Ara, P., Exel, R.: Dynamical systems associated to separated graphs, graph algebras, and paradoxical decompositions. Adv. Math. 252, 748–804 (2014). MR 3144248Google Scholar
  4. 9.
    Ara, P., Goodearl, K.R.: Leavitt path algebras of separated graphs. J. Reine Angew. Math. 669, 165–224 (2012). MR 2980456Google Scholar
  5. 11.
    Ara, P., Pardo, E.: Refinement monoids with weak comparability and applications to regular rings and C -algebras. Proc. Am. Math. Soc. 124(3), 715–720 (1996). MR 1301484 (96f:46124)Google Scholar
  6. 12.
    Ara, P., Goodearl, K.R., Pardo, E., Tyukavkin, D.V.: K-theoretically simple von Neumann regular rings. J. Algebr. 174(2), 659–677 (1995). MR 1334230 (96g:16012)Google Scholar
  7. 15.
    Armstrong, T.E.: Invariance of full conditional probabilities under group actions. In: Measure and Measurable Dynamics (Rochester, NY, 1987). Contemporary Mathematics, vol. 94, pp. 1–21. American Mathematical Society, Providence, RI (1989). MR 1012973 (91d:28007)Google Scholar
  8. 18.
    Banach, S., Tarski, A.: Sur la décomposition des ensembles de points en parties respectivement congruentes. Fund. Math. 6(1), 244–277 (1924) (French)Google Scholar
  9. 20.
    Bergman, G.M.: Coproducts and some universal ring constructions. Trans. Am. Math. Soc. 200, 33–88 (1974). MR 0357503 (50 #9971)Google Scholar
  10. 21.
    Bergman, G.M., Dicks, W.: Universal derivations and universal ring constructions. Pac. J. Math. 79(2), 293–337 (1978). MR 531320 (81b:16024)Google Scholar
  11. 23.
    Birkhoff, G.: On the combination of subalgebras. Math. Proc. Camb. Philos. Soc. 29(4), 441–464 (1933)CrossRefzbMATHGoogle Scholar
  12. 24.
    Blackadar, B.: Rational C -algebras and nonstable K-theory. In: Proceedings of the 7th Great Plains Operator Theory Seminar (Lawrence, KS, 1987), vol. 20. London Mathematical Society Lecture Note Series, vol. 2, pp. 285–316 (1990). MR 1065831 (92e:46135)Google Scholar
  13. 26.
    Ceccherini-Silberstein, T., Grigorčuk, R.I., de la Harpe, P.: Amenability and paradoxical decompositions for pseudogroups and discrete metric spaces. Tr. Mat. Inst. Steklova 224, 68–111 (1999). Algebra. Topol. Differ. Uravn. i ikh Prilozh., English translation in Proc. Steklov Inst. Math. 1999 224(1), 57–97. MR 1721355 (2001h:43001)Google Scholar
  14. 32.
    Dobbertin, H.: On Vaught’s criterion for isomorphisms of countable Boolean algebras. Algebra Univers. 15(1), 95–114 (1982). MR 663956 (83m:06017)Google Scholar
  15. 33.
    Dobbertin, H.: Refinement monoids, Vaught monoids, and Boolean algebras. Math. Ann. 265(4), 473–487 (1983). MR 721882 (85e:06016)Google Scholar
  16. 35.
    Dobbertin, H.: Vaught measures and their applications in lattice theory. J. Pure Appl. Algebra 43(1), 27–51 (1986). MR 862871 (87k:06032)Google Scholar
  17. 36.
    Duncan, J., Paterson, A.L.T.: C -algebras of inverse semigroups. Proc. Edinb. Math. Soc. (2) 28(1), 41–58 (1985). MR 785726 (86h:46090)Google Scholar
  18. 38.
    Effros, E.G., Handelman, D.E., Shen, C.L.: Dimension groups and their affine representations. Am. J. Math. 102(2), 385–407 (1980). MR 564479 (83g:46061)Google Scholar
  19. 41.
    Exel, R.: Tight representations of semilattices and inverse semigroups. Semigroup Forum 79(1), 159–182 (2009). MR 2534230Google Scholar
  20. 43.
    Exel, R., Gonçalves, D., Starling, C.: The tiling C-algebra viewed as a tight inverse semigroup algebra. Semigroup Forum 84(2), 229–240 (2012). MR 2898758Google Scholar
  21. 44.
    Fekete, M.: Über die Verteilung der Wurzeln bei gewissen algebraischen Gleichungen mit ganzzahligen Koeffizienten. Math. Z. 17(1), 228–249 (1923). MR 1544613Google Scholar
  22. 49.
    Goodearl, K.R.: Partially Ordered Abelian Groups with Interpolation. Mathematical Surveys and Monographs, vol. 20. American Mathematical Society, Providence, RI (1986). MR 845783 (88f:06013)Google Scholar
  23. 50.
    Goodearl, K.R.: von Neumann Regular Rings, 2nd edn. Robert E. Krieger Publishing Co., Inc., Malabar, FL (1991). MR 1150975 (93m:16006)Google Scholar
  24. 51.
    Goodearl, K.R.: von Neumann regular rings and direct sum decomposition problems. In: Abelian Groups and Modules (Padova, 1994). Mathematics and Its Applications, vol. 343, pp. 249–255. Kluwer Academic Publishers, Dordrecht (1995). MR 1378203Google Scholar
  25. 53.
    Grätzer, G.: Lattice Theory: Foundation. Birkhäuser/Springer, Basel AG, Basel (2011). MR 2768581 (2012f:06001)Google Scholar
  26. 55.
    Grigorčuk, R.I.: On Milnor’s problem of group growth. Sov. Math. Dokl. 28, 23–26 (1983) (English. Russian original). MR 0712546 (85g:20042)Google Scholar
  27. 56.
    Grillet, P.-A.: Interpolation properties and tensor product of semigroups. Semigroup Forum 1(2), 162–168 (1970). MR 0267022 (42 #1924)Google Scholar
  28. 57.
    Grillet, P.-A.: Directed colimits of free commutative semigroups. J. Pure Appl. Algebra 9(1), 73–87 (1976/1977). MR 0422461 (54 #10450)Google Scholar
  29. 61.
    Jech, T.: The Axiom of Choice. Studies in Logic and the Foundations of Mathematics, vol. 75. North-Holland Publishing Co./American Elsevier Publishing Co., Inc., Amsterdam, London/New York (1973). MR 0396271Google Scholar
  30. 68.
    Kerr, D.: C*-Algebras and Topological Dynamics: Finite Approximation and Paradoxicality. CRM Advanced Course Books, Birkhäuser (to appear)Google Scholar
  31. 69.
    Kerr, D., Nowak, P.W.: Residually finite actions and crossed products. Ergod. Theory Dyn. Syst. 32(5), 1585–1614 (2012). MR 2974211Google Scholar
  32. 70.
    Ketonen, J.: The structure of countable Boolean algebras. Ann. Math. (2) 108(1), 41–89 (1978). MR 0491391Google Scholar
  33. 71.
    Kudryavtseva, G., Lawson, M.V., Lenz, D.H., Resende, P.: Invariant means on Boolean inverse monoids. Semigroup Forum 92(1), 77–101 (2016). MR 3448402Google Scholar
  34. 74.
    Lawson, M.V.: A noncommutative generalization of Stone duality. J. Aust. Math. Soc. 88(3), 385–404 (2010). MR 2827424 (2012h:20141)Google Scholar
  35. 75.
    Lawson, M.V.: Non-commutative Stone duality: inverse semigroups, topological groupoids and C -algebras. Int. J. Algebra Comput. 22(6), 1250058, 47 pp. (2012). MR 2974110Google Scholar
  36. 76.
    Lawson, M.V., Lenz, D.H.: Pseudogroups and their étale groupoids. Adv. Math. 244, 117–170 (2013). MR 3077869Google Scholar
  37. 84.
    Moreira Dos Santos, C.: Decomposition of strongly separative monoids. J. Pure Appl. Algebra 172(1), 25–47 (2002). MR 1904228 (2003d:06020)Google Scholar
  38. 90.
    Ol’šanskiĭ, A.J.: On the question of the existence of an invariant mean on a group. Uspekhi Mat. Nauk 35(4)(214), 199–200 (1980). MR 586204 (82b:43002)Google Scholar
  39. 93.
    Paterson, A.L.T.: Groupoids, Inverse Semigroups, and Their Operator Algebras. Progress in Mathematics, vol. 170. Birkhäuser Boston, Inc., Boston, MA (1999). MR 1724106 (2001a:22003)Google Scholar
  40. 97.
    Renault, J.: A Groupoid Approach to C -Algebras. Lecture Notes in Mathematics, vol. 793. Springer, Berlin (1980). MR 584266 (82h:46075)Google Scholar
  41. 99.
    Rørdam, M., Sierakowski, A.: Purely infinite C -algebras arising from crossed products. Ergodic Theory Dyn. Syst. 32(1), 273–293 (2012). MR 2873171 (2012m:46063)Google Scholar
  42. 100.
    Rosenblatt, J.M.: Invariant measures and growth conditions. Trans. Am. Math. Soc. 193, 33–53 (1974). MR 0342955 (49 #7699)Google Scholar
  43. 104.
    Steinberg, B.: A groupoid approach to discrete inverse semigroup algebras. Adv. Math. 223(2), 689–727 (2010). MR 2565546 (2010k:20113)Google Scholar
  44. 105.
    Steinberg, B.: Simplicity, primitivity and semiprimitivity of étale groupoid algebras with applications to inverse semigroup algebras (2014). arXiv 1408.6014, version 1Google Scholar
  45. 106.
    Stone, M.H.: The theory of representations for Boolean algebras. Trans. Am. Math. Soc. 40(1), 37–111 (1936). MR 1501865Google Scholar
  46. 107.
    Stone, M.H.: Applications of the theory of Boolean rings to general topology. Trans. Am. Math. Soc. 41(3), 375–481 (1937). MR 1501905Google Scholar
  47. 108.
    Tarski, A.: Cancellation laws in the arithmetic of cardinals. Fund. Math. 36, 77–92 (1949). MR 0032710Google Scholar
  48. 109.
    Tarski, A.: Cardinal Algebras. With an Appendix: Cardinal Products of Isomorphism Types, by Bjarni Jónsson and Alfred Tarski. Oxford University Press, New York, NY (1949). MR 0029954 (10,686f)Google Scholar
  49. 110.
    Tarski, A.: Ordinal Algebras. With Appendices by Chen-Chung Chang and Bjarni Jónsson. North-Holland Publishing Co., Amsterdam (1956). MR 0082935Google Scholar
  50. 114.
    Vaught, R.L.: Topics in the theory of arithmetical classes and Boolean algebras. ProQuest LLC, Ann Arbor, MI, Thesis (Ph.D.). University of California, Berkeley (1955). MR 2938637Google Scholar
  51. 115.
    Wagon, S.: The Banach-Tarski Paradox. Encyclopedia of Mathematics and Its Applications, vol. 24. Cambridge University Press, Cambridge (1985). With a foreword by Jan Mycielski. MR 803509 (87e:04007)Google Scholar
  52. 116.
    Wallis, A.R.: Semigroup and category-theoretic approaches to partial symmetry, Ph.D. thesis. Heriot-Watt University, Edinburgh (2013)Google Scholar
  53. 119.
    Wehrung, F.: Injective positively ordered monoids. II. J. Pure Appl. Algebra 83(1), 83–100 (1992). MR 1190444 (93k:06023)Google Scholar
  54. 121.
    Wehrung, F.: Tensor products of structures with interpolation. Pac. J. Math. 176(1), 267–285 (1996). MR 1433994 (98e:06010)Google Scholar
  55. 122.
    Wehrung, F.: The dimension monoid of a lattice. Algebra Univers. 40(3), 247–411 (1998). MR 1668068 (2000i:06014)Google Scholar
  56. 124.
    Wehrung, F.: Non-measurability properties of interpolation vector spaces. Israel J. Math. 103, 177–206 (1998). MR 1613568 (99g:06023)Google Scholar

Copyright information

© Springer International Publishing AG 2017

Authors and Affiliations

  • Friedrich Wehrung
    • 1
  1. 1.Département de MathématiquesUniversité de Caen NormandieCaenFrance

Personalised recommendations